Everyone reacts different to the meds, some have bad side effects and some have very mild effects, I was told by my docs to be proactive in preventing the rash, drink lots of water, use all hypoallergeic fragrance free products(lotion 2 times a day,high spf sun screen,deoderant,dove soap) anything of that nature, use a free of everything laundry soap and absolutely no dryer sheets. Good luck to you and your husband on his coming treatment and welcome to the forum.
I hadn't heard no dryer sheets, thanks for the heads up!
I'm on my 7th week of the same treatment, I am 43 years old and own a busy automotive shop in Florida. So far I haven't missed a day of work and I try to workout at the gym at night, I dont make it everyday to the gym. This is my third time treating and always made it to work, the sides effect everyone differently but I haven't changed to much. I try to keep the mind set I'm not changing any of my routine, it's a good thought but so days you have no choice. Usually about one day a week I feel like sh-- but I will come home from work and sleep and start all over the next day, just one day at a time that's the way I see it and just take the sides as they come. It also helps that I was und at week 4, helps when all the effort your putting in is working. Your question about the rash I still haven't gotten any I bought cortisone the first week and haven't needed it, a little itchy but no rash. I wouldn't go quoting work just yet until you see how you feel, I feel worse when I sit around doing nothing I need my work to keep me busy through this time. Good luck, if you have more questions just post. Joe
It's kind of surprising to hear a dr telling you that your husband won't be able to work, but of course we don't know a lot about him, his current condition, general health and what kind of work he does.
Most people do not spend treatment in bed and many are able to work. You won't know until he starts. Also the first interferon injection is sometimes tough for about a day, but not worse then a flu and for many they have mild or no symptoms. Subsequent injections are usually much better but other symptoms from the meds may arise as time goes on. It's normal to be anxious, we all were when we started treatment.
Best of luck to him.
Welcome, as others have stated, everyone is different. Perhaps the doctor is saying 12 weeks due to the new therapy? Maybe someone who has treated with the Incivek will stop by
I had originally been told it would take 6 to 8 weeks to get used to being sick, I was back to work by the 2nd week. The first shot is the scariest, the side affects hit me about 5 to 6 hours after the first shot, fever chills, etc. I took the shot on Friday after work so that I could go to work on Monday, I was on a triple treatment trial which was pretty harsh but I was able to work. Some people can't, they can only work part time, or not at all. Everyone is different.
I am starting tx Friday the 2nd so will have to see how this tx affects me. Again, everyone is different. There is a number to call for the incivek drug, a 24 hour a day nurses line and while I have only spoken to them once they seem to want to be very supportive.
You might want to do some searches for the triple treatment to see if you can find others who did the trial or have started the new treatment.
I wish you the best, you are in good company here, there are many kind people more than willing to help
Hi and welcome!! So wonderful that your husband has your support and willingness to proactively prepare for this journey with him. I haven't started treatment yet, but I am going to try and not miss any work. I do have a couple of weeks of sick time if needed. My Doctor told me to prepare for a couple of weeks of intense sx, but he knows that I am going to try to keep working.
You will have lots of support here for sure!!
Thanks and take care and keep asking questions~ So many of the people here are so incredibaly knowledgable.
Hi Donna. good luck to both of you and welcome to the group.
Hi Donna: I am taking the 3 drugs and just took my 4th shot. I have my own
business and I haven't missed any work yet. I take the shot on Friday night so I can rest all weekend I suggest this. I know everyone is different but this stuff is kicking my butt. My best day is Thursday when the peg is wearing off then you start all over again. Your husband may not get the side effects as bad as me so I don't want to scare you. There isn't taht many people taking the 3 drugs it is new only since May 2011. Good luck I'm fairly knew to this too all the best to your husband hang in there it isn't easy on the wife either. Take care!
Common Side Effects of INCIVEK Combination Treatment
The most common side effects include itching, nausea, diarrhea, vomiting, anal or rectal problems (including hemorrhoids, discomfort or burning around or near the anus, itching around or near the anus), taste changes, and tiredness. Tell your healthcare provider about any side effect that bothers you or doesn't go away.